MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that three axium prime bare coils of different models and lots had resistance/were stuck in the introducer sheath and could not be pushed out.Additional information was received.The cause of the coil resistance and the coil becoming stuck in the sheath was suspected to be related to the plastic coil introducer sheath.Continuous saline flush was administered and maintained throughout the procedure as indicated in the ifu.During preparation, the introducer sheath was held horizontally flat on the table when the implant coil was pulled back inside during hydration.Prior to the attempt to place additional coils, three coils had already been successfully deployed within the aneurysm.The procedure was subsequently concluded, as the aneurysm occluded spontaneously after several minutes.It was noted the devices were prepared as indicated in the instructions for use (ifu).The issue occurred outside the patients body so it was considered there was no patient involvement.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): 3 axium prime coil devices were returned within a shipping box; within their opened axium prime coil outer cartons; within their opened axium prime coil inner pouches and within their dispenser tracks.Visual inspection/damage location details: (pli-10) the axium prime device was returned within introducer sheath.The axium prime pushwire was found to be kinked at ~144.6cm from proximal end.The pushwire was found to be separated at middle section of pushwire.The distal portion of pushwire assembly was not returned.The entirety of the release wire was found to be extending from the pushwires broken end.The axium prime coil was not returned.No other anomalies were observed.(pli-20) the axium prime device was returned within introducer sheath.The axium prime pushwire was found to be bent at ~6.5cm from proximal end.The axium prime coil appeared to be stretched and damaged within and extending from introducer sheath.The axium prime coil was pushed out further from introducer sheath for analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.(pli-30) the axium prime device was returned within introducer sheath.The axium prime pushwire was found to be bent at ~14.2cm and kinked within introducer sheath at ~133.5cm from proximal end.The axium prime coil appeared to be stretched and damaged within introducer sheath.The axium prime coil was pushed out further from introducer sheath without issue for additional analysis.No other anomalies were observed.Testing/analysis (including sem reports): (pli-20) the axium prime coil tip od (outer diameter) was measured to be 0.0111¿ which is within specification.The id (inner diameter) of the introducer sheath was measured to be 0.0175¿ which is within specifications.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed for pli-20 as the implant coil was returned stuck within introducer sheath.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed for pli-10/pli-30 as the implant coil for pli-10 was not returned and the implant coil for pli-30 was pushed out from introducer sheath without issue.The axium prime coil was returned without the introducer sheath.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause was unable to be determined.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25139057
Report Number9617601-2026-03040
Device Sequence Number9480455
Product Code KRD
UDI-Device Identifier00763000313715
UDI-Public(01)00763000313715(17)270509(10)228849205
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot Number228849205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown